Doctor insights on:
Tapering Off Amitriptyline
Tapering off 10mg amitriptyline, have taken 3 nights of half a pill, should I continue for longer or take more days worth still?
Psych drugs: this is a drug that affects chemicals in your brain. You are on a relatively small dose so you might tolerate a quick taper of three days, but I always recommend at least 2weeks to taper of this sort of drug so you don't get rebound symptoms that might affect your mood, among other things. ...Read more
Smaller dosage: Ask your doctor to prescribe you 25 mg or 10 mg pills and taper off gradually. ...Read more
Tapering off of 10mg amitriptyline, taking halves, how long and how should I get to where I can stop? Pills r making me worse, anxious to stop....
Approach: I am assuming that amitryptiline was chosen to treat your neuropathy, and that the side effects are not tolerated (common scenario). The low dose and relatively short experience should make it easy to go off Tapering over a week should be sufficient, but work with your doctor, and follow suggested approach. ...Read moreSee 2 more doctor answers
Hello; have been on endep (amitriptyline) 50mg for four months now. What is the schedule for tapering off. Thanks?
Amitriptyline 50 mg: is a low dose but withdrawal symptoms may occur. Best to discuss discontinuation with prescriber. For gentle taper reduce dose in half for a week or 2. If no relapse of target symptoms nor appearance of uncomfortable withdrawal symptoms (nausea, headache, malaise, irritability, restlessness, and dream/sleep disturbance), then may stop. Take half last dose if withdrawal symptoms. Best regards. ...Read moreSee 1 more doctor answer
I have been on 10mg of amitriptyline for over a year for digestive issues, I would like to taper off now, what's a good schedule?
I've been on amitriptyline 10mg x1 at bedtime for 2.5 weeks now. If i see dr., and want to taper off, what withdrawal effects from this dosage?
Very minimal: If you listed the dose correctly at 10 mg, you are taking virtually a homeopathic dose, that is a very minimal amount. At this level, no need to taper, just stop. Talk with you doctor about this, but the noted dose is far too small to help any of your problems. ...Read moreSee 1 more doctor answer
I have been on Elavil (amitriptyline) for a year or so, starting out at 25 and tapering to 10, which I have been on for 6 months or so. If I get off can I restart?
My gp tiold me to just stop 25mg amitriptyline to see if it was controlling my pain. Advice here seems to be to taper off. Why ?
Why the taper?: Well, I think tapering any drug that a person has been taking for any length of time is always a good idea in my opinion while some people would argue that it's a total waste of time. However, when it comes to amitriptyline I think the better part of valor dictates that you slowly come down since rebound seizures or convulsive attacks can occur under rare circumstances. ...Read more
Given25 mg elavil (amitriptyline) on 17 th, went down to 12.5 4 days ago. Want to stop taking it,sleepy, dopey, anxious Dr not available do I taper to 6.5 or can stop?
Stop: You can stop it as the 12.5 mg is a very low dose and you should have few adverse symptoms. If you do get symptoms you could try the 6.25 a day or 12.5 mg every other day for 5-7 days. Be sure to notify your doctor of the problems you experienced with this medication. ...Read more
I have been prescribed 25mg Amitriptyline 1x daily for Fibromyalgia. I am already taking 50mg Tramadol 2x daily. I am concerned about taking them both. I would like to taper off of the Tramadol completely but am unsure how to go about it. How should I sta
I am on 50mg of amitriptyline for migraines. I talked to the neurologist about going off of them. What is the best way to taper off by 10mg at a time?
Side effects?: Has your neurologist considered recommending nortriptyline which generally has less intense side effects than amitriptyline (if side effects are hampering you?). I tend to wean my patients off by about 10 mg. every 3-5 days from 50mg. to ZERO. Wanna chat about this a bit more? www.healthtap.com/drsaghafi ...Read moreSee 1 more doctor answer
How to taper off Elavil taken for 80 days? Took 12.5 mg for 40 days, tapered up to 20 mg, which I took for 2 more weeks. Using drops (1 drop=2mg).
Taper ok: Taper weekly by 50% for two weeks ...Read more
I needed a second opinion. Is it safe to taper off remeron (mirtazapine) 15mg to 7.5mg while increasing a new antidepressant elavil 12.5mg to 25mg at same time?
Yes, it's safe: It's possible to safely "cross-taper" medications like this -- meaning to lower and stop one while gradually raising the other. Remeron (mirtazapine) and Elavil will be fine in this way, and hopefully the Elavil will be helpful by itself. Be well, . ...Read moreSee 1 more doctor answer
I've asked a lot: of MD's this question. Some start you off on the new med right after stopping the old one. Some wait as much as two weeks. You are mixing an herb with a Tricyclic, so I'd play it safe and wait awhile. As a psychiatrist who knows about herbs. Most don't. ...Read more
Useful medication.: Amitriptyline can be helpful for many medical conditions, including migraines, insomnia, and depression. Side effects such as sleepiness, dry eyes, dry mouth, and constipation may occur. Side effects tend to be less if the medication is started at a low dose and gradually increased (titrated). ...Read moreSee 1 more doctor answer
Sometimes: It can definitely aid in sleeping as it has significant drowsy side effects, but is usually prescribed to help with another condition like chronic fibromyalgia pain or other neurological pain like migraines sometimes with the added benefit of also helping you sleep. I'm sure there are some doctors out there who may prescribe it for the sole purpose of being a sleep aid. ...Read moreSee 1 more doctor answer